Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 216, NWS Austin/San Antonio, TX

June 20, 2007Bexar County, Guadalupe County, Medina County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 20, 2007, 9:53 AM CDT for Bexar County, Guadalupe County, Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 9:53 AM CDT (14:53 UTC)
Expired
Jun 20, 2007, 1:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bexar County, TX, Guadalupe County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3598 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 201456
FFWEWX
TXC029-187-325-201800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT WED JUN 20 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
  GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SEGUIN...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...

* UNTIL 100 PM CDT

* AT 955 AM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN
  AREA OF RAIN...VERY HEAVY AT TIMES...FROM SEGUIN TO SAN ANTONIO
  TO HONDO...MOVING SOUTH AT 30 MPH.  RAINFALL AMOUNTS OF 1 TO 3
  INCHES IS LIKELY.   THESE SHOWERS AND THUNDERSTORMS WILL
  CAUSE FLOODING AT LOW WATER CROSSING AND IN LOW LYING AREAS.
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZORN...
  WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.   
  HEDWIG...SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...RIO 
  MEDINA...OLMOS PARK...NEW BERLIN...MICO...MCQUEENEY...
  MARION...LIVE OAK...LEON VALLEY...LEON SPRINGS...LACKLAND
  AFB...KIRBY...KINGSBURY...HOLLYWOOD PARK...HILL COUNTRY 
  VILLAGE...HELOTES...GERONIMO...FAIR   OAKS RANCH...CROSS 
  MOUNTAIN...CIBOLO...CHINA GROVE AND ALAMO   HEIGHTS

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2939 9784 2939 9812 2945 9815 2913 9842
      2925 9881 2910 9882 2910 9941 2962 9941
      2962 9899 2956 9896 2972 9878 2976 9856
      2972 9844 2976 9841 2974 9836 2967 9839
      2959 9832 2969 9808 2985 9790 2966 9765

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 9:39 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 20, 9:39 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 AM CDT WED JUN 20 2007

.UPDATE...
UPDATED FORECAST TO DROP THE SEVERE THUNDERSTORM WATCH AND
RECONFIGURE 1ST PERIOD POPS WITH DECAYING MCS OVER THE CENTER OF
OUR CWFA. ALSO DROPPED 1ST PERIOD MAX TEMPS BY 1-4 DEGREES GIVEN
RAIN-COOLING.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT WED JUN 20 2007/

AVIATION...
MVFR CONDITIONS WILL PREVAIL THROUGH 18Z. THE LEADING LINE OF
THUNDERSTORMS WILL MOVE THROUGH THE TERMINAL AERODROMES BY 14Z WITH
WIND GUSTS UP TO 55 KTS AND IFR VSBY IN DRENCHING RAINS. A STABLE
AIRMASS THIS AFTERNOON WILL BE THE RESULT OF THE CURRENT
CONVECTIVE ACTIVITY WITH VFR DEBRIS CLOUDS. A NARROW TROPICAL TAP
MAY REMAIN OVER RIO GRANDE PLAINS THROUGHOUT THE DAY KEEPING MVFR
CONDITIONS OVER KDRT. OTHERWISE, MVFR CIGS WILL RETURN TO ALL
LOCATIONS AFTER 06Z TONIGHT.

PREV DISCUSSION... /ISSUED 552 AM CDT WED JUN 20 2007/

UPDATE...
HAVE UPDATED TO EXTEND SEVERE THUNDERSTORM WATCH 427 WEST ACROSS
THE HILL COUNTRY TO VAL VERDE COUNTY BASED ON DERECHO MOVEMENT.

PREV DISCUSSION... /ISSUED 447 AM CDT WED JUN 20 2007/

UPDATE...
HAVE INCLUDED SEVERE THUNDERSTORM WATCH 427 FOR NORTHEASTERN AREAS
OF SOUTH CENTRAL TEXAS. THIS INCLUDES BASTROP...BLANCO...BURNET...
GILLESPIE...HAYS...LEE...LLANO...TRAVIS...AND WILLIAMSON COUNTIES.
DERECHO CONTINUES TO PLUNGE SOUTH INTO CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 409 AM CDT WED JUN 20 2007/

DISCUSSION...
RAIN CHANCES HAVE SIGNIFICANTLY INCREASED FOR SOUTH CENTRAL TEXAS
FOR TODAY COMPARED TO EARLIER FORECASTS. DERECHO PLUNGING SOUTH
ACROSS WEST CENTRAL TO NORTH CENTRAL TEXAS. OUTFLOW BOUNDARY FROM
MCS THAT MOVED OFF THE CENTRAL GULF COAST TUESDAY IS MOVING WEST
ACROSS SOUTHEASTERN TEXAS. WEAK INVERTED TROUGH OVER NORTHERN
MEXICO. AREA NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND
THUNDERSTORMS ALREADY FORMING ACROSS THE RIO GRANDE PLAINS AND
WESTERN HILL COUNTRY. AIRMASS IS MOIST WITH PWS AROUND TWO INCHES,
UNSTABLE WITH LI-S OF -7 TO -9 C AND CAPES OF 2K TO 3K J/KG, AND
INCREASINGLY UNCAPPED WITH CINH FALLING UNDER 10 J/KG. UNDER THE
INFLUENCE OF THE ABOVE FEATURES, EXPECT SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS
TODAY. WILL MENTION LOCALLY HEAVY RAINFALL FOR TODAY. MAY HAVE TO
ADD MENTION OF SEVERE IF CONVECTIVE PARAMETERS CONTINUE THEIR
TRENDS OF BECOMING MORE POTENT. AFTER TODAY, SUBTROPICAL RIDGE
TRIES TO ASSERT ITSELF WITH SUBSIDENCE INCREASING AND MOISTURE
SLOWLY DECREASING. THE MEXICAN INVERTED TROUGH AND RESIDUAL
BOUNDARIES WILL PERSIST INTO THURSDAY MAKING FOR SLIGHT CHANCE
POPS ACROSS MUCH OF SOUTH CENTRAL TEXAS. AIRMASS DRIES OUT ENOUGH
FOR NO POPS FRIDAY THROUGH MONDAY, ALTHOUGH CANNOT RULE OUT AN
ISOLATED SHOWER OR THUNDERSTORM IN THE LATE AFTERNOON EACH DAY.
SOME MODELS WANT TO RETAIN A WEAKNESS IN THE RIDGE OR EVEN THE
MEXICAN INVERTED TROUGH AND SHOULD THEY VERIFY, THEN POPS MAY HAVE
TO BE INTRODUCED FOR PARTS OF THAT PERIOD. AN EASTERLY WAVE MOVES
ACROSS SOUTHERN TEXAS LEADING TO SLIGHT CHANCE TO LOW END CHANCE
POPS TUESDAY INTO NEXT WEDNESDAY. HAVE GENERALLY GONE WITH MEX
GUIDANCE TEMPERATURES THE TODAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  75  94  72  95 /  50  20  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  90  71  93  70  95 /  50  20  20  10  10
DEL RIO INTL AIRPORT           89  75  94  73  94 /  70  30  -   10  -
SAN ANTONIO INTL AIRPORT       89  74  92  72  93 /  80  20  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/08/DC
Hazardous weather outlook, Jun 20, 3:56 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
356 AM CDT WED JUN 20 2007

TXZ171>173-183>194-202>209-217>225-228-210900-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
356 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY TODAY. THIS INCLUDES THE METROPOLITAN
AREAS OF AUSTIN AND SAN ANTONIO.  THE MAIN THREAT IS DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:20 AM CDTSevere Thunderstorm WarningEWXEdwards55 min
Jun 20, 9:46 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Hays, Travis3 hr
Jun 20, 10:44 AM CDTFlash Flood WarningEWXGonzales3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.